T Nation

My spinal erectors ache like hell


I've been having this problem for the last couple of weeks now and it doesn't seem to want to go away so I thought I drop a line to see if anyone can give me some advice.

Well the problem is that after my 3rd set of squats I get the worst lower back pain, but it's muscular pain and it runs along my spinal erectors, it aches so much that I have difficulty in standing straight and even sitting. It feels as though I have done a set of 30reps of back extensions.

I didn't do any squats yesterday to maybe try and give my lower back some rest.
My squat stance is outside shoulder width with toes pointing out slightly and my hips go right down below my knees.
One possibility could be that I have tight hamstrings or lower back and I have been trying to stretch them out alot, so it could be causing some postural problems, I'm not sure?
I was doing 400m sprints like 2 or 3 times a week prior to this problem so it could also have something to do with that, maybe it's just tired and needs a rest? Incidently I can't even run for long as my lower back really aches too.

Any help would be really appreciated...


Is it a fatigue feeling or is it a spasm? If you are over stretching you lower back this could be effecting the length of the ligaments of your spine in a negative way, creating an instability. Your back may be spasming to protect the spine. Just something to consider.


It's definately more a muscluar fatigue thing than a spasm. Even now, the day after my leg workout my lower back muscles are aching more than my legs.


Somewhere I read that the spinal erectors take the longest of any muscle to regenerate for whatever reason.

That said, I'd suggest resting for a few days, and ruling out the possibility that your back is just a weak link.


Are you using creatine/aromatizable anabolics? I know that when I use creatine, or anabolics that make me retain water I always get really bad, throbbing lower back pain that only goes away if I lie down on the floor. When I stop taking these items it goes away almost completely.


Damn do you really think it could have something to do with that?!
I am actually on a cycle and it's probably the D-bol doing that as it is aromatizing but I haven't read anywhere that this could be as a result of steroid use even though I expect to be overly pumped when ON.


my first guess would be the Dbol... I have this problem when my Dbol starts to hit the 40 & 50mg range.


Naughty naughty. You could have just told us you were using Dbol, fortunately a few juicers came to the aid of your truth-omitting ass anyway. :wink:

That's a common side of Dbol.


When I took d-bol last year, I got aches in my lower back also. Could it be the oral is putting more strain on your kidneys or having an adverse reaction while passing through them? Anyone? Anyone?


Its the dbol causing water retention. I used to have problems jogging when I had water bloat because my lower back would be on fire after about 2 minutes.


Truth omitting ass, or AAS!
Hair seems to be in place, haven't become bloated but I guess I can now add this as a definate side effect!